Drug interactions between Effexor and Qsymia
Interactions between your drugs
phentermine ↔ venlafaxine
Applies to:Qsymia (phentermine/topiramate) and Effexor (venlafaxine)
Talk to your doctor before using venlafaxine together with phentermine. Venlafaxine may increase the effects of phentermine, and side effects such as jitteriness, nervousness, anxiety, restlessness, and racing thoughts have been reported. Combining these medications can also increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
venlafaxine ↔ topiramate
Applies to:Effexor (venlafaxine) and Qsymia (phentermine/topiramate)
Using venlafaxine together with topiramate may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.